Nevada, 2007High Wind in Nevada, March 27 to 28, 2007
March 27 to 28, 2007 · NWS VEF · 3 events in 2 counties and zones
A strong low pressure system and associated cold front brought high winds to parts of the Mojave Desert and Southern Great Basin.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong low pressure system and associated cold front brought high winds to parts of the Mojave Desert and Southern Great Basin.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Mar 27, 2:15 AM PST, 35 minutes earlier.
Area forecast discussion, Mar 27, 2:15 AM PST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
315 AM PDT TUE MAR 27 2007
.SYNOPSIS...A STRONG PACIFIC STORM SYSTEM WILL MOVE ACROSS THE
SOUTHERN GREAT BASIN AND MOHAVE DESERT TODAY RESULTING IN MUCH
COLDER TEMPERATURES...GUSTY WINDS AND SCATTERED RAIN AND SNOW
SHOWERS ACROSS THE AREA. THIS STORM WILL MOVE TO THE EAST BY TONIGHT
FOR DRY AND COOL CONDITIONS ON WEDNESDAY. A RIDGE OF HIGH PRESSURE
WILL THEN BRING WARMING TO THE AREA THROUGH THE END OF THE WEEK.
&&
.SHORT TERM...TROUGH COMPLEX OVER OREGON AND NORTHERN/CENTRAL
CALIFORNIA TO SHIFT ACROSS THE CWA DURING THE DAY BEFORE EXITING TO
THE EAST TONIGHT WITH TROUGH AXIS EXPECTED TO BE OVER EASTERN UTAH
BY 12Z WEDNESDAY. DRY SLOT WHICH HAS BEEN OVER MUCH OF THE CWA
OVERNIGHT BEGINNING TO FILL IN AND THIS ALONG WITH VORT LOBES
ROTATING AROUND THE TROUGH SHOULD PRODUCE SHOWERS ACROSS MUCH OF THE
NORTHERN TWO THIRDS OF THE CWA WITH MAIN FOCUS BEING ACROSS LINCOLN
COUNTY BY LATE MORNING AND INTO THE AFTERNOON. COLD POOL ALOFT
ASSOCIATED WITH THE TROUGH WILL ALSO HELP TO KICK OFF ISOLATED
THUNDERSTORMS. COLD FRONT CURRENTLY ACROSS THE NORTHWEST PORTION OF
THE CWA TO PUSH ACROSS SOUTHERN NEVADA BETWEEN 18-21Z AND THROUGH
MOHAVE COUNTY BY 03Z. WINDS AHEAD AND BEHIND FRONT CONTINUE TO KEEP
VARIOUS ADVISORIES/WARNINGS IN PLACE AND WILL BE MONITORING THROUGH
THE DAY. AS SYSTEM SHIFTS EAST OVERNIGHT...DRIER NORTH FLOW ALOFT TO
MOVE ACROSS THE CWA. PROGS A LITTLE SLOWER WITH SYSTEM AND APPEARS
ENOUGH DYNAMICS TO REMAIN OVER THE NORTHERN PORTION OF LINCOLN
COUNTY WEDNESDAY TO INCLUDE SLIGHT CHANCE OF SHOWERS...OTHERWISE
REMAINDER OF THE CWA TO BE UNDER DRY AND COOL CONDITIONS. NORTHERLY
FLOW WILL LIKELY BE ENHANCED ALONG THE COLORADO RIVER VALLEY AND MAY
NEED A LAKE WIND ADVISORY FOR WEDNESDAY...BUT WILL LOOK AT THAT IN
THE AFTERNOON PACKAGE. SHORTWAVE RIDGE TO BEGIN BUILDING OVER THE
AREA ON THURSDAY FOR BEGINNING OF WARMING TREND.
.LONG TERM...A LINGERING NORTHERLY FLOW ALOFT IS FORECAST ON FRIDAY
AS THE LARGE LOW PRESSURE SYSTEM MOVES SLOWLY TO THE EAST. BEHIND
THE TROUGH...RIDGING BUILDS BACK OVER THE AREA SATURDAY BUT IS
FLATTENED ON SUNDAY AS A SHORTWAVE SWINGS BY WELL TO THE NORTH.
LITTLE IMPACT TO THE AREA WEATHER HOWEVER AS DRY CONDITIONS ARE
EXPECTED WITH TEMPERATURES ABOUT 7 TO 10 DEGREES ABOVE NORMAL FRIDAY
THROUGH MONDAY.
&&
.AVIATION...FOR KLAS: A PACIFIC STORM SYSTEM WILL CONTINUE TO BRING
STRONG SOUTHERLY WINDS AND TURBULENT CONDITIONS TO THE AREA TODAY.
SUSTAINED SURFACE WINDS FROM 20 TO 30 KTS WITH FREQUENT GUSTS UP TO
35 KTS ARE EXPECTED. ISOLATED GUSTS UP TO 45 KTS ARE POSSIBLE AS A
SURFACE COLD FRONT APPROACHES AND THEN MOVES THROUGH THE AREA THIS
AFTERNOON. WINDS NEAR AND BEHIND THE FRONT WILL BECOME WEST TO
NORTHWEST IN THE LATER AFTERNOON. LIGHT SHOWER ACTIVITY IS ALSO
POSSIBLE...WITH THE BEST CHANCE OVER THE MOUNTAINS.
THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA: A PACIFIC STORM SYSTEM WILL MOVE INTO THE AREA TODAY
PRODUCING STRONG WINDS AND TURBULENT CONDITIONS AREA WIDE. A SURFACE
COLD FRONT WILL MOVE FROM THE NORTHWEST TO THE SOUTHEAST ACROSS THE
AREA TODAY WITH STRONG...GUSTY SOUTHWEST TO WEST WINDS AHEAD OF THE
FRONT AND NORTHWEST BEHIND THE FRONT. SUSTAINED WIND SPEEDS BETWEEN
20 AND 30 KTS WILL BE COMMON TODAY WITH FREQUENT GUSTS BETWEEN 35
AND 40 KTS. HIGHER WIND SPEEDS ARE POSSIBLE JUST AHEAD AND BEHIND
THE FRONT AS IT MOVES THROUGH THE AREA. RAIN AND SNOW SHOWERS WILL
OCCASIONALLY LOWER CEILINGS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...HIGH WIND WARNING FOR ZONES 18 AND 19 UNTIL 4 PM PDT TODAY.
WIND ADVISORY FOR ZONES 14...17 UNTIL 4 PM PDT TODAY.
WIND ADVISORY FOR ZONES 16...20...22 UNTIL 4 PM PDT TODAY.
WIND ADVISORY FOR ZONE 21 FROM 6 AM PDT UNTIL 4 PM PDT TODAY.
.AZ...WIND ADVISORY ZONES 1...2...3...36 FROM 6 AM MST UNTIL 4 PM MST
TODAY.
.CA...HIGH WIND WARNING FOR ZONES 523...524...525...526 UNTIL 6 PM
PDT TODAY.
WIND ADVISORY FOR ZONES 520...521...522 UNTIL 4 PM PDT TODAY.
&&
JENSEN/SALMEN
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Mar 26, 4:22 AM PST, 22 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
522 AM PDT MON MAR 26 2007
CAZ519-270330-
EASTERN SIERRA SLOPES-
522 AM PDT MON MAR 26 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
A WINTER STORM WILL MOVE INTO THE SOUTHERN SIERRA TONIGHT
RESULTING IN THE POTENTIAL FOR HEAVY SNOW AND STRONG GUSTY WINDS.
SNOW ACCUMULATIONS OF UP TO 10 INCHES IS POSSIBLE ABOVE THE 6000
FOOT LEVEL....WHILE WIND GUSTS TO OVER 60 MPH ARE POSSIBLE. THE
COMBINATION OF SNOW AND WIND WILL LIKELY CREATE AREAS OF BLOWING
AND DRIFTING SNOW WITH NEAR WHITEOUT CONDITIONS POSSIBLE. A WINTER
STORM WATCH IS IN EFFECT FOR TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SNOW AND GUSTY WINDS WILL CONTINUE INTO TUESDAY MORNING BEFORE
TAPERING OFF IN THE AFTERNOON AS THE STORM MOVES TO THE EAST. HIGH
PRESSURE WILL THEN BUILD BACK OVER THE AREA WEDNESDAY THROUGH
SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO
STANDARD OPERATING PROCEDURES.
CAZ520-270330-
OWENS VALLEY-
522 AM PDT MON MAR 26 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
A PACIFIC STORM MOVING INTO THE AREA TONIGHT WILL BRING THE
POTENTIAL TO STRONG DOWNSLOPE WINDS TO THE OWENS VALLEY LATE THIS
AFTERNOON AND TONIGHT. WEST WIND GUSTS TO OVER 60 MPH ARE
POSSIBLE...ESPECIALLY ALONG THE EASTERN FOOTHILLS OF THE SIERRA. A
HIGH WIND WATCH IS IN EFFECT FOR THIS AFTERNOON AND TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE POTENTIAL FOR STRONG AND GUSTY WINDS WILL DECREASE BY TUESDAY
AFTERNOON AS THE STORM MOVES OUT OF THE AREA. NO ADDITIONAL
HAZARDOUS WEATHER IS ANTICIPATED WEDNESDAY THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO
STANDARD OPERATING PROCEDURES.
CAZ523-NVZ018-019-270330-
WESTERN MOJAVE DESERT-SHEEP RANGE-SPRING MOUNTAINS-
522 AM PDT MON MAR 26 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND
SOUTHERN NEVADA.
.DAY ONE...TODAY AND TONIGHT
A HIGH WIND WATCH IS IN EFFECT TONIGHT. WINDS WILL INCREASE AS A
STORM SYSTEM APPROACHES THE AREA THIS AFTERNOON AND MOVES INTO
NEVADA TONIGHT. WEST WINDS GUSTING TO 60 MPH WILL BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE POTENTIAL FOR STRONG AND GUSTY WINDS WILL DECREASE BY LATE
TUESDAY MORNING WITH WINDS TAPERING OFF DURING THE AFTERNOON. NO
ADDITIONAL HAZARDOUS WEATHER IS EXPECTED WEDNESDAY THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
POTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO
STANDARD OPERATING PROCEDURES.
AZZ001>003-036-CAZ521-522-524>527-NVZ014>017-020>022-270330-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY-
522 AM PDT MON MAR 26 2007 /522 AM MST MON MAR 26 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.
.DAY ONE...TODAY AND TONIGHT
A STRONG PACIFIC STORM WILL MOVE INTO CALIFORNIA TODAY AND THEN
INTO WESTERN NEVADA TONIGHT. AS THIS STORM MOVES INTO THE AREA...
INCREASED WINDS WILL BE SEEN THIS AFTERNOON ALONG WITH SCATTERED
RAIN AND SNOW SHOWERS TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE PACIFIC STORM WILL MOVE ACROSS THE AREA ON TUESDAY RESULTING
IN WINDY TO VERY WINDY CONDITIONS IN MANY AREAS...ALONG WITH
SCATTERED RAIN AND SNOW SHOWERS. THE STORM WILL EXIT TO THE EAST
TUESDAY NIGHT WITH HIGH PRESSURE BUILDING OVER THE AREA WEDNESDAY
INTO THE REST OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
POTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO
STANDARD OPERATING PROCEDURES.
High Wind, Esmeralda/Central Nye
- When
- March 27, 2:50 AM PST
- Where
- Esmeralda/Central Nye forecast zone
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 37.914, -117.052 (the zone’s center; the record gives no point)
A-11 meta site (30 miles E of Beatty, NV).
High Wind, Sheep Range
- When
- March 27, 5:30 AM PST
- Where
- Sheep Range forecast zone
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.929, -114.945 (the zone’s center; the record gives no point)
A gust to 74 mph was measured at the Desert NWR RAWS site (6 miles SSE of Hayford Peak).
High Wind, Esmeralda/Central Nye
- When
- March 28, 6:00 AM PST
- Where
- Esmeralda/Central Nye forecast zone
- Measured
- 71 kt (82 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 37.914, -117.052 (the zone’s center; the record gives no point)
A-19 mesonet site (31 miles ENE of Beatty, NV).
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, March 27, 20071 death · 1 event
- Rip Current in Oregon, March 27, 20071 death · 1 event
- Tornado and Hail in Louisiana, March 27, 2007$80,000 · EF1 · 30 events
- Flash Flood and Hail in Michigan, March 27, 2007$250,000 · 1 in hail · 8 events
- Winter Weather in Wisconsin, March 27, 2007$300,000 · 1 event
- Damaging Winds in Arkansas, March 27, 2007$155,000 · 70 kt wind · 9 events
- Tornadoes and Hail in Arkansas, March 27, 2007$120,000 · EF0 · 4 events
- Tornadoes and Flash Flood in Texas, March 27, 2007$20,000 · EF1 · 4 events
- Damaging Wind and Strong Wind in California, March 27, 20072 injured · $30,000 · 3 events
- High Wind and Strong Wind in California, March 27, 2007$50,000 · 55 kt wind · 4 events
- High Wind in California, March 27, 2007$40,000 · 52 kt wind · 2 events
- Drought in Alabama, March 27 to 31, 200720 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 14488, 14489, 14490.